MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, an exact date was not provided.The best estimate is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (model zct150, +23.0 diopter) was implanted in the left eye of a (b)(6) year-old female patient.Reportedly, the lens was explanted in a secondary surgical procedure, because the patient was not happy with the vision.No incision enlargement and no vitrectomy was performed.Reportedly, the patient did not have any contributing medical history.Another toric lens, same model smaller diopter (+22.0) was implanted as a replacement.The patient was reported being happy with her vision after the exchange.The lens was discarded by the customer.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review of initial mdr had an incorrect product code of poe and should be hql.The following section has been updated accordingly: procode: hql device evaluation: the intraocular lens (iol) was not returned to the manufacturing site as it was discarded.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7054684
Report Number9614546-2017-01155
Device Sequence Number158294
Product Code HQL
UDI-Device Identifier05050474552203
UDI-Public(01)05050474552203(17)200623
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/23/2020
Device Model NumberZCT150
Device Catalogue NumberZCT150U230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR